Supplement Potentially Laced With Viagra Is Recalled

  1. http://www.medscape.com/viewarticle/452104?mpid=12061

    washington (reuters health) apr 08 - dietary supplement maker bionate international inc. is voluntarily recalling 750,000 pills of a supplement sold over the internet for sexual enhancement because they may be laced with a prescription drug due to product tampering.

    the supplement, vinarol, appears to contain sildenafil, the active ingredient in pfizer inc.'s prescription-only impotence treatment viagra, bionate said.

    a spokesperson for the privately held, arizona-based firm told reuters health that the recall was initiated on monday in cooperation with the u.s. food and drug administration after it was discovered that a former employee had tampered with the product.

    she said the extent of the tampering was unknown, and so the company and the fda decided that all of the pills produced around the time of the incident should be recalled.

    according to the company, which is a wholly owned subsidiary of ultra health laboratories inc., no adverse events have been reported as a result of the adulterated product to date.

    consumers can return the recalled pills for a refund through the place of purchase, the firm said.

    the spokeswoman said the product tampering appeared to be a one-time event and noted that the fda had begun a criminal investigation into the incident.

    "we want everyone to know that we otherwise have a safe product," she told reuters health
    hmmmmmm
    •  
  2. 2 Comments

  3. by   canoehead
    I thought , when Iread the title of this thread, that food supplements like Boost, or Ensure, had Viagra in them, maybe to encourage their use. Was just about to hit the store...but you disappointed me.
  4. by   howie122832
    I'm wondering how many people are really going to return their Viagara "spiked" Pills, now that they know what's in them!:chuckle :roll :chuckle

close